Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...
Webinar: Corrective Breast Reconstruction: Getting the Results You Want Join us July 9, 2024 at 6pm ET. Register here.

Eligard

Options

I have had a reoccurrence and I’m now being treated with Eligard and was on an aromatase inhibitor. I have been getting really bad joint pain, and have stopped the inhibitor about three weeks ago, but I’m still experiencing quite a bit of joint pain. I am just wondering if anyone else has experienced joint pain from Eligard?

Comments

  • exbrnxgrl
    exbrnxgrl Member Posts: 4,952
    edited May 22
    Options

    I had not heard of Eligard but googled it. Eligard seems to be most often used for prostate cancer so perhaps that is why I haven’t seen it mentioned here. I am neither a doctor nor a pharmacist so I can’t say why your doc chose Eligard over Lupron. It is similar to Lupron, I believe. Lupron shuts down the production of estrogen in the ovaries, essentially mimicking menopause so joint pain and symptoms similar to menopausal symptoms are common. What you are experiencing are known side effects but please consult your doctor for help managing them.

    PS: If you use the site’s search function you’ll find a few references to Eligard though they are several years old.

  • moderators
    moderators Posts: 8,185
    Options

    Hi @bryanna37, and welcome to Breastcancer.org. We're so very sorry to hear of your recurrence, but we're so glad you decided to post and ask for support — we're all here for you!

    Because Eligard is another brand name of leuprolide (Lupron), you can expect similar side effects. You can read about those side effects here, which includes joint pain. You can also read about managing joint pain here.

    We hope this helps and that you find some relief soon! Please let us know how else we can help!

    —The Mods